MAUDE Adverse Event Report: LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

LIVANOVA CANADA CORP CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA23
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Death (1802); Endocarditis (1834); Sepsis (2067)
Date of Event 08/17/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Not explanted - no autopsy performed.
 
Event or Problem Description
A mitroflow valsalva conduit and crown cna23 were implanted on (b)(6) 2018.On (b)(6), 2018, the patient experienced endocarditis.On (b)(6) 2018, the patient died of sepsis.The functionality of the valve at implant and discharge were not reported.However, it was indicated that there was no central or paravalvular leak at the time of implant.
 
Additional Manufacturer Narrative
Based on the physician's judgement, there is no link between the patient's endocarditis and the device, and therefore no link between the device and the patient's sepsis and death.The event is not valve-relate and no further investigation is warranted.Updated fields: not available for return.
 
Event or Problem Description
A mitroflow valsalva conduit and crown cna23 were implanted on (b)(6) 2018 as part of a bentall procedure.On (b)(6) 2018, the patient experienced endocarditis.On (b)(6) 2018, the patient died of sepsis.The death was classified as non-cardiovascular.It was reported that blood cultures were performed but were negative, and triple antibiotic therapy was administered.The patient presented with lumbar pain, but no fever.The physician reported that the valve was functioning well prior the event, and that there was no relationship between the patient's endocarditis and the device.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc V5J5M 1
CA  V5J5M1
MDR Report Key8005747
Report Number3004478276-2018-00316
Device Sequence Number16215535
Product Code LWR
UDI-Device Identifier00896208000528
UDI-Public(01)00896208000528(240)CNA23(17)221030
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model NumberCNA23
Device Catalogue NumberCNA23
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/28/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient Weight104